Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Traces of BMO-Sobolev spaces


Author: Robert S. Strichartz
Journal: Proc. Amer. Math. Soc. 83 (1981), 509-513
MSC: Primary 46E35
DOI: https://doi.org/10.1090/S0002-9939-1981-0627680-8
MathSciNet review: 627680
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The trace operator $ RF(x) = F(x,0)$ where $ F(x,t)$ is a function of $ x \in {{\mathbf{R}}^n}$ and $ t \in {{\mathbf{R}}^1}$ maps $ {I_\alpha }(BMO)$, the $ BMO$-Sobolev space of Riesz potentials of order $ \alpha $ of functions of bounded mean oscillation on $ {{\mathbf{R}}^{n + 1}}$, onto the homogeneous Besov space $ \Lambda _\alpha ^0(\infty ,\infty )$ on $ {{\mathbf{R}}^n}$, for $ \alpha > 0$. A right inverse is given by the extension operator $ Ef(x,t) = {\mathcal{F}^{ - 1}}({e^{ - {t^2}{{\left\vert \xi \right\vert}^2}}}\hat f(\xi ))$.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623-727. MR 0125307 (23:A2610)
  • [2] A. P. Calderon, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113-190. MR 0167830 (29:5097)
  • [3] E. Gagliardo, Caratterizzazioni delle trace sulla frontiera relative ad alcune classi di funzioni in $ n$ variabili, Rend. Sem. Mat. Padua 27 (1957), 284-305. MR 0102739 (21:1525)
  • [4] U. Neri, Fractional integration in the space $ {H^1}$ and its dual, Studia Math. 53 (1975), 175-189. MR 0388074 (52:8911)
  • [5] J. Peetre, Sur les espaces de Besov, C. R. Acad. Sci. Paris Ser. A-B 264 (1967), A281-A283. MR 0218887 (36:1971)
  • [6] E. M. Stein, The characterization of functions arising as potentials. II, Bull. Amer. Math. Soc. 68 (1962), 577-582. MR 0142980 (26:547)
  • [7] -, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 0290095 (44:7280)
  • [8] R. Strichartz, Bounded mean oscillation and Sobolev spaces, Indiana Univ. Math. J. 29 (1980), 539-558. MR 578205 (82f:46040)
  • [9] A. Torchinsky and R. Wheeden, On the Marcinkiewicz integral and functions of bounded mean oscillation, Indiana Univ. Math. J. 29 (1980), 479-494. MR 578200 (84j:42029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E35

Retrieve articles in all journals with MSC: 46E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0627680-8
Keywords: Bounded mean oscillation, Sobolev space, Besov space, trace theorem
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society